... What effects will happen
13 May 2010
No it will not work. Suboxone has an opiate blocking medication in it and you should not be on both of these at the same time. You also should NOT take suboxone if you have had an opiate in your system for the last 24 hours or it will cause you to go into precipitated withdrawal. If you already have the suboxone in your system, it will block ALL other opiates.
12 May 2010
I don't know much about Suboxone. What I don't get is if it's used to treat opioid dependence, why are you on another opiate? I thought Suboxone blocks other opiates from attaching to the receptors in the brain. I copied the info below, I'd like to find out more about this medication. I'm totally confused with your question. Maybe it doesn't fully block other opiates?
"Buprenorphine and naloxone combination is used to treat opioid (narcotic) dependence or addiction. When a narcotic medicine is used for a long time, it may become habit-forming, causing mental or physical dependence. Physical dependence may lead to withdrawal side effects if the narcotic is stopped suddenly. Severe withdrawal side effects can usually be prevented when a person is switched to buprenorphine and naloxone combination. It acts on the central nervous system (CNS) to help prevent the withdrawal side effects."
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 3 Jun 2010
Hi everyone - Started Suboxone 8mg film 3x a day for a week now... when can I start to taper off? I?
... was dependent on approx. 300-350mg oxycodone and Opana ER combined daily. My last night of pain pills was exactly a week ago and started Suboxone ...
2 answers • 3 Nov 2011
I have a neck injury.. amongst other painful problems. Seen the doc to up my typical meds.. didn't need an increase in years til this flair up. ...
1 answer • 22 Mar 2012
I have been on pain medications for about 15 years. I have advanced degenerative disc disease, have had 12 surgeries on my back and spondilosis of ...
6 answers • 3 May 2012